Alert archive / Mississippi / High Wind Warnings in 2023
High Wind Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this high wind warning at Mar 3, 2023, 3:23 AM CST for 11 counties in Mississippi; East Carroll Parish, West Carroll Parish, Louisiana; Chicot County, Arkansas. It took effect at Mar 3, 2023, 6:00 AM CST. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 3, 2023, 3:23 AM CST (09:23 UTC)
- In effect from
- Mar 3, 2023, 6:00 AM CST
- Expired
- Mar 3, 2023, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
Counties Chicot County, AR, East Carroll Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 121 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 8:25 AM CST | NON-TSTM WND GST 58 | 2 Sw Shelby, MS | AN INITIAL WIND GUST OF 58 MPH WAS MEASURED BY CWOP STATION F5442 SHELBY. GUSTS OVER 58 MPH LASTED UNTIL 835 AM CST. |
| Mar 3, 8:31 AM CST | NON-TSTM WND GST 61 | 2 Sw Shelby, MS | A PEAK WIND GUST OF 61 MPH WAS MEASURED AT CWOP STATION F5442 SHELBY. |
| Mar 3, 8:54 AM CST | NON-TSTM WND DMG | 3 Nnw Vaughan, MS | *** 1 FATAL *** UPDATES PREVIOUS NON-TSTM WND DMG REPORT FROM 3 NNW VAUGHAN. A LARGE ROTTED TREE BRANCH FELL ON AN SUV ALONG WILDWOOD ROAD EAST OF BENNET ROAD. THE OCCUPANT OF THE SUV, A 65 YEAR OLD WOMAN, DIED. |
| Mar 3, 8:54 AM CST | NON-TSTM WND DMG | 3 Nnw Vaughan, MS | A TREE WAS BLOWN DOWN ALONG WILDWOOD ROAD BETWEEN BENNET ROAD AND BUTLER ROAD NORTHWEST OF VAUGHAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
009 WWUS74 KJAN 030923 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 323 AM CST Fri Mar 3 2023 ARZ075-LAZ008-009-MSZ018-019-025>027-034>036-040>042-031730- /O.NEW.KJAN.HW.W.0002.230303T1200Z-230303T1800Z/ /O.NEW.KJAN.WI.Y.0008.230303T1800Z-230304T0000Z/ /O.EXT.KJAN.WI.Y.0007.000000T0000Z-230303T1200Z/ Chicot-West Carroll-East Carroll-Bolivar-Sunflower-Leflore- Grenada-Carroll-Washington-Humphreys-Holmes-Issaquena-Sharkey- Yazoo- Including the cities of Dermott, Lake Village, Eudora, Oak Grove, Epps, Lake Providence, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, and Yazoo City 323 AM CST Fri Mar 3 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WHAT...For the High Wind Warning, southwest winds 25 to 35 mph with gusts up to 55 mph expected. For the first Wind Advisory, south winds 20 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, west winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and west central to north central Mississippi. * WHEN...High Wind Warning, from 6 AM until noon CST today. For the first Wind Advisory, until 6 AM CST early this morning. For the second Wind Advisory, from noon today to 6 PM CST this evening. * IMPACTS...During the high wind warning, strong winds could blow down trees and power lines, so power outages should be expected. Travel will be difficult, especially for high profile vehicles. During the wind advisory, gusty winds could blow around unsecured objects and tree limbs could be blown down resulting in a few power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ARZ074-LAZ007-015-016-023>026-MSZ028>033-037>039-043>066-072>074- 031730- /O.CON.KJAN.WI.Y.0007.000000T0000Z-230304T0000Z/ Ashley-Morehouse-Richland-Madison LA-Franklin LA-Catahoula-Tensas- Concordia-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Bastrop, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, Macon, Brooksville, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 323 AM CST Fri Mar 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 to 50 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and central, east central, north central, northeast, northwest, south central, southeast, southwest and west central Mississippi. * WHEN...Until 6 PM CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
641 WWUS74 KJAN 031652 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1052 AM CST Fri Mar 3 2023 ARZ075-LAZ008-009-MSZ018-019-025>027-034>036-040>042-040000- /O.CON.KJAN.HW.W.0002.000000T0000Z-230303T1800Z/ /O.CON.KJAN.WI.Y.0008.230303T1800Z-230304T0000Z/ Chicot-West Carroll-East Carroll-Bolivar-Sunflower-Leflore- Grenada-Carroll-Washington-Humphreys-Holmes-Issaquena-Sharkey- Yazoo- Including the cities of Dermott, Lake Village, Eudora, Oak Grove, Epps, Lake Providence, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, and Yazoo City 1052 AM CST Fri Mar 3 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...For the High Wind Warning, southwest winds 25 to 35 mph with gusts up to 55 mph expected. For the first Wind Advisory, south winds 20 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, west winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and west central to north central Mississippi. * WHEN...High Wind Warning, from 6 AM until noon CST today. For the first Wind Advisory, until 6 AM CST early this morning. For the second Wind Advisory, from noon today to 6 PM CST this evening. * IMPACTS...During the high wind warning, strong winds could blow down trees and power lines, so power outages should be expected. Travel will be difficult, especially for high profile vehicles. During the wind advisory, gusty winds could blow around unsecured objects and tree limbs could be blown down resulting in a few power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ARZ074-LAZ007-015-016-023>026-MSZ028>033-037>039-043>066-072>074- 040000- /O.CON.KJAN.WI.Y.0007.000000T0000Z-230304T0000Z/ Ashley-Morehouse-Richland-Madison LA-Franklin LA-Catahoula-Tensas- Concordia-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Bastrop, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, Macon, Brooksville, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 1052 AM CST Fri Mar 3 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 40 to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and central, east central, north central, northeast, northwest, south central, southeast, southwest and west central Mississippi. * WHEN...Until 6 PM CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LCP
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this high wind warning went out at Mar 2, 11:36 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 2, 11:36 PM CST, 3 hours 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1136 PM CST Thu Mar 2 2023
...New AVIATION...
.MESOSCALE UPDATE...
Issued at 953 PM CST Thu Mar 2 2023
Satellite imagery showed the closed low over the Texas panhandle
while surface analysis had a 993mb low near the ArkLaTex. These
lows will track northeast through Friday and bring the potential
for strong gusty winds and severe storms to at least the northwest
portions of our CWA. Surface observations show a gusty southeast
to south wind developing over the western portions of the CWA.
Regional radars show a line of storms over east Texas that will
take some time to enter our CWA. There were only a few warm
advection showers noted on regional radars ahead of the line of
storms. Have increased pops across our southeast tonight to
account for these light showers. Much of the latest cam guidance
continues to hint at a weakening of the main line of convection as
it moves into our CWA towards sunrise but considering the
anticipated wind field the potential will remain for damaging wind
gusts. Even away from convection gradient ducted winds from aloft
will be Wind advisory criteria over much of the CWA with the
strongest wind gusts in excess of 50mph possible through Friday
morning over our northwest most zones. Otherwise, the strong waa
ahead of the approaching line of storms will hold morning lows
well above normal. /22/
&&
.DISCUSSION...
Issued at 312 PM CST Thu Mar 2 2023
Tonight-Friday...
Strong closed low will dig over central TX & into the ArkLaTex &
eject ENE across the Mid S to OH Valley tonight through the day. As
the upper jet/favorable jet dynamics (i.e. right entrance region of
110-120kt 500mb jet) begins to intensify to the W & sfc low rapidly
deepens over E TX, storm coverage will begin to increase across the
ArkLaTex into the evening hours. This synoptic pattern will lead to
quick cyclogenesis, with rapidly deepening sfc low nearly 990mb
across E TX, ~980-985mb in N AR into the Ozarks & mid MS Valley &
nearly 975mb into the OH Valley. Strong cold front is still expected
to move into the W portions of the region tonight, but recent trends
persist for more uncertainty on storm intensity/organization as it
propagates further E. CAMs indicate some gravity wave ahead, leading
to some increased confidence of capping/limited low-level
instability. Regardless, anomalous low-level shear of +50-60kts @
850mb & strong forcing will lead to a fast line moving across the
area. With the recent trends in decreased lapse rates, more capping
& unfavorable timing, tornado potential has decreased & further NW.
The "Enhanced" risk was earlier pulled NW of the Natchez Trace &
into the ArkLaMiss Delta & strong tornado probs look less likely.
Left most of the rest of the messaging the same, but tornado
potential looks more limited into the Pine Belt, so left that out
there. Timing has slowed, mainly after midnight west of the MS
River, just prior to or near daybreak in the I-55 corridor & just
after daybreak to mid-morning into E MS.
In addition, nearly a 7-10mb pressure gradient & strong low-level
flow will support strong gradient winds, with widespread gusts near
or in excess of 40mph & sustained winds nearly 25-35mph, especially
in the along & N of I-20. Expanded the "Elevated" area for gradient
winds in the HWO to include all of the CWA & wind advisory remains
areawide. Kept the mention of the potential gusts near or in excess
of 50mph in the Delta, but this looks to be confined to a few hours
in mid-morning Fri. Kept mention in the HWO but held off on High
Wind Warning during this time. Expect winds to gradually relax into
the aftn hours.
For forecast elements, the front & line line moves out of the region
by mid-morning Friday & all rain chances come to an end by midday
Friday. Expect rain chances to quickly dwindle in the wake into Fri
morning W of I-55 & out of the region by midday Fri. With rain, wind
& clouds, lows will be warm overnight in the low to mid 60s, with
cooler highs in the wake in the upper 60s NW to low-mid 70s SE. /DC/
Friday night through Wednesday night...High pressure will build in
over the area Friday night into Saturday. Temperatures will be
cooler Friday night, with lows mostly in the mid 40s. A nice day is
on tap for Saturday, with mostly sunny skies and highs ranging from
the mid 60s north to mid 70s in the south. High pressure will
continue on Sunday, but as the surface high moves east of the area
the flow will become more southeasterly. Highs will climb into the
mid/upper 70s with the southerly flow. A warm front will push
northward on Monday and this may kick off a few showers Monday into
Monday night.
The ECMWF/GFS push a weak frontal boundary into the area on Tuesday
and this will continue to kick of showers across the area. The
boundary will hang around the region on Wednesday and Wednesday
night, with continued chances for showers/thunderstorms. /15/
&&
.AVIATION...
(06Z TAFS)
Issued at 1132 PM CST Thu Mar 2 2023
MVFR cigs wl continue to develop from the south across the area.
MVFR cigs wl prevail until improving from the west after 13Z. A
strong gusty south wind has developed this evening and will
continue to strengthen the remainder of tonight with gusts of
35-40kts by 12Z. This wind will be ahead of a cold front that wl
move across the region between 10Z-16Z and bring a line of TSRA
over the TAF sites. VFR conditions are expected areawide by 18Z
but the strong gusty wind wl continue through 23Z before
subsiding. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 78 63 72 46 / 40 30 50 0
Meridian 79 66 74 48 / 40 20 50 0
Vicksburg 80 61 71 47 / 40 80 20 0
Hattiesburg 84 69 76 49 / 20 20 40 0
Natchez 82 60 72 47 / 20 70 10 0
Greenville 73 59 67 44 / 40 90 30 0
Greenwood 73 62 67 45 / 40 70 60 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 PM CST Friday for MSZ018-019-025>066-
072>074.
LA...Wind Advisory until 6 PM CST Friday for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 6 PM CST Friday for ARZ074-075.
&&
DC/15/22Hazardous weather outlook, Mar 2, 3:29 PM CST, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 329 PM CST Thu Mar 2 2023 ARZ074-LAZ007>009-032130- Ashley-Morehouse-West Carroll-East Carroll- 329 PM CST Thu Mar 2 2023 This hazardous weather outlook is for portions of southeast Arkansas, and northeast Louisiana. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight through Friday morning NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight through Friday Tonight through Friday morning, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight through Friday, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Friday. ARZ075-MSZ018-019-025-034-035-032130- Chicot-Bolivar-Sunflower-Leflore-Washington-Humphreys- 329 PM CST Thu Mar 2 2023 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight through Friday morning NON-THUNDERSTORM WINDS THREAT...Significant TIMING...Tonight through Friday Tonight through through Friday morning, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight through Friday, numerous downed trees and power lines are possible due to sustained winds over 30 mph and potential wind gusts greater than 50 mph. Travel will be hazardous for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Friday. LAZ015-016-023>026-MSZ026>033-036>039-042>066-032130- Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones- 329 PM CST Thu Mar 2 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight through Friday morning NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight through Friday Tonight through Friday morning, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight through Friday, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Friday. MSZ040-041-032130- Issaquena-Sharkey- 329 PM CST Thu Mar 2 2023 This hazardous weather outlook is for portions of west central Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight through Friday morning NON-THUNDERSTORM WINDS THREAT...Significant TIMING...Tonight through Friday Tonight through Friday morning, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight through Friday, numerous downed trees and power lines are possible due to sustained winds over 30 mph and potential wind gusts greater than 50 mph. Travel will be hazardous for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Friday. MSZ072>074-032130- Marion-Lamar-Forrest- 329 PM CST Thu Mar 2 2023 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Friday morning NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight through Friday Tonight through Friday morning, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight through Friday, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Friday. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:23 AM CST | Wind Advisory | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more | 15 hr |
| Mar 3, 5:22 AM CST | Special Weather Statement | JAN | Washington | 23 min |
| Mar 3, 5:56 AM CST | Special Weather Statement | JAN | Issaquena, Sharkey | 34 min |
| Mar 3, 5:59 AM CST | Special Weather Statement | JAN | Washington | 31 min |
| Mar 3, 7:47 AM CST | Special Weather Statement | JAN | Madison | 28 min |
| Mar 3, 8:26 AM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Madison, Neshoba, Rankin and 3 more | 54 min |
| Mar 3, 8:46 AM CST | Special Weather Statement | JAN | Choctaw, Webster | 29 min |
| Mar 3, 9:17 AM CST | Special Weather Statement | JAN | Clay, Oktibbeha, Winston | 28 min |
| Mar 3, 9:19 AM CST | Special Weather Statement | JAN | Neshoba | 26 min |
| Mar 3, 10:01 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lowndes, Noxubee | 44 min |
| Mar 3, 11:44 AM CST | River Flood Warning | JAN | Adams, Wilkinson | 4 days |
Nearby
High Wind Warnings in Mississippi, 2023High Wind Warnings in Louisiana, 2023High Wind Warnings in Arkansas, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.